Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 11, 2016, 11:19 AM CST for 5 counties in Texas. It took effect at Feb 11, 2016, 12:00 PM CST. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2016, 11:19 AM CST (17:19 UTC)
- In effect from
- Feb 11, 2016, 12:00 PM CST
- Expired
- Feb 11, 2016, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 2:11 PM CST | WILDFIRE | 12 Sw Alice, TX | WILDFIRE IN PROGRESS. DPS ESTIMATES 600 ACRES BURNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS84 KCRP 111719 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1119 AM CST THU FEB 11 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER PARTS OF SOUTH TEXAS TODAY... .DEWPOINTS CONTINUE TO FALL OVER THE REGION AS DRIER AIR MIXES DOWN FROM ALOFT. GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL KEEP CRITICAL FIRE DANGER CONDITIONS ACROSS PARTS OF THE REGION THROUGH THE AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING AND HUMIDITY WILL INCREASE...DECREASING THE FIRE RISK. TXZ241>244-246-112300- /O.NEW.KCRP.FW.W.0005.160211T1800Z-160211T2300Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- 1119 AM CST THU FEB 11 2016 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY. THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * AFFECTED AREA...JIM WELLS COUNTY AND THE WESTERN HALF OF NUECES...KLEBERG...SAN PATRICIO AND REFUGIO COUNTIES. * TIMING...NOON TO 5 PM TODAY. * WIND...15 TO 25 MPH AND GUSTY. * HUMIDITY...25 TO 35 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TJ
1 follow-up statement
858 WWUS84 KCRP 112306 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 506 PM CST THU FEB 11 2016 TXZ241>244-246-120015- /O.EXP.KCRP.FW.W.0005.000000T0000Z-160211T2300Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- 506 PM CST THU FEB 11 2016 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COASTAL BEND COUNTIES... WINDS HAVE DIMINISHED LATE THIS AFTERNOON. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 11, 5:38 AM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Feb 11, 5:38 AM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 AM CST THU FEB 11 2016 .DISCUSSION...UPDATE FOR 12Z AVIATION CYCLE. && .AVIATION... NOT MUCH IN THE WAY OF CHANGES EXCEPT TO ADD SOME PATCHY MVFR FOG AT KALI AND KVCT LATE TONIGHT. TODAY...VFR. SOUTH-SOUTHWESTERLY WINDS INCREASE LATE THIS MORNING INTO THE AFTERNOON HOURS. A FEW GUSTS UPWARDS OF 25 KNOTS IS POSSIBLE. SEABREEZE MAY STRUGGLE TO MAKE IT TOO FAR TO THE WEST WITH THE STRONGER SOUTHERLY WINDS ALREADY IN PLACE. HIGH CONFIDENCE. TONIGHT...MOSTLY VFR. PATCHY MVFR FOG SHOULD DEVELOP LATE TONIGHT AROUND KALI AND KVCT. DID NOT WANT TO HIT THE FOG TOO HARD BUT IFR OR LOWER VSBYS IS POSSIBLE BEFORE DAYBREAK FRIDAY. LIGHT SOUTHERLY WINDS REMAIN IN PLACE. MEDIUM CONFIDENCE ON FOG...HIGH ON EVERYTHING ELSE. && .PREV DISCUSSION... /ISSUED 427 AM CST THU FEB 11 2016/ SHORT TERM (TODAY THROUGH FRIDAY)... DRY BEGETS DRY AND TODAY IS NO EXCEPTION. LAST MEASURABLE RAINFALL AT CORPUS WAS JANUARY 11TH...LAREDO WAS JANUARY 6TH...AND AT VICTORIA WAS JANUARY 26TH..SO OUR TREND WILL CONTINUE FOR AT LEAST THE NEXT COUPLE OF DAYS...OR LONGER. TEMPERATURES TODAY WILL BE A FEW DEGREES WARMER THAN ON WEDNESDAY OWING TO THE VERY DRY GROUNDS...SLIGHTLY DEEPER VERTICAL MIXING...AND AMPLE SUNSHINE. ONCE AGAIN SEABREEZE INTERACTION WILL KEEP THE IMMEDIATE COASTAL AREAS COOLER BUT OVERALL THE GRADIENT FLOW WILL REMAIN OUT OF THE SOUTH. EVEN THOUGH WE WILL SEE DEWPOINTS CREEP UP TODAY THE WARMER TEMPERATURES AND MIXING SHOULD KEEP THEM IN CHECK KEEPING RELATIVE HUMIDITY VALUES IN THE TEENS ACROSS THE RIO GRANDE PLAINS TO NEAR 40 PERCENT CLOSER TOWARDS THE COAST...ELEVATED FIRE DANGER CONDITIONS WILL PERSIST THIS AFTERNOON. CLEAR SKIES TONIGHT AND DECREASING WINDS SHOULD LEAD TO MORE RADIATIONAL COOLING AND PATCHY FOG TO DEVELOP...ESPECIALLY AS WINDS BACK SLIGHTLY MORE TOWARDS THE SOUTHEAST AND ADVECT IN EVEN HIGHER DEWPOINTS. THIS WILL KEEP OVERNIGHT LOWS IN CHECK HOWEVER SO WE SHOULD END UP A FEW DEGREES WARMER THAN THIS MORNING. FRIDAY LOOKS TO BE MUCH THE SAME AS TODAY THOUGH WITH LESS WIND AND HIGHER DEWPOINTS SO NOT AS CONCERNED WITH FIRE DANGER THREATS. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...WARM AND DRY CONDITIONS REMAIN HEADING INTO SATURDAY UNDER RIDGING AND SUBSIDENCE. THINGS CHANGE HEADING INTO SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS THE NEXT SHORTWAVE TROUGH DIGS THROUGH THE CENTRAL PLAINS AND PUSHES A BACKDOOR FRONT ACROSS EAST TEXAS SUNDAY...WITH SFC HIGH PRESSURE THEN PUSHING THROUGH MONDAY. INCREASED PWATS TO NEAR 1 INCH COMBINED WITH THESE BOUNDARIES AND COOLING MIDLEVEL TEMPS WILL LEAD TO ISOLATED SHOWERS MAINLY ACROSS THE EAST...TOWARD THE VICTORIA CROSSROADS AND NORTHERN COASTAL BEND...AND INTO THE GULF WATERS. DRIER CONDITIONS ARE EXPECTED BY TUESDAY. ONLY EXPECT A FEW DEGREES DROP IN TEMPS FOR THE WEEKEND MAINTAINING LOW 80S ACROSS THE WEST...TO LOW TO MID 70S TOWARD THE COAST. TEMPS WARM FURTHER BY WEDNESDAY. MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND TONIGHT ACROSS OUR OUTER WATERS WHERE GUSTS COULD REACH INTO THE LOW-20 KNOTS RANGE. NOT ENTIRELY CONFIDENT WE'LL SEE THE FREQUENCY NEEDED FOR A SMALL CRAFT ADVISORY ISSUANCE SO WE WILL NEED TO WATCH THE TRENDS THROUGHOUT THE MORNING AND AFTERNOON. THINKING THE BETTER TIME PERIOD OF POTENTIAL SCA CONDITIONS WILL BE LATE THIS EVENING INTO THE OVERNIGHT HOURS. FIRE WEATHER... A DRY AIRMASS REMAINS IN PLACE TODAY. WE WILL CONTINUE WITH OUR FIRE DANGER STATEMENT ACROSS ALL OF SOUTH TEXAS. WINDS WILL AGAIN BE THE LIMITING FACTOR THOUGH IT IS POSSIBLE FOR A FEW POCKETS OF CRITICAL FIRE CONDITIONS TO DEVELOP LATE THIS MORNING AROUND THE COASTAL BEND COUNTIES WHERE STRONGER GUSTS MAY OCCUR. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 81 55 80 53 76 / 0 0 0 0 10 VICTORIA 79 53 77 51 74 / 0 0 0 0 10 LAREDO 84 52 85 55 81 / 0 0 0 0 0 ALICE 85 49 83 51 79 / 0 0 0 0 0 ROCKPORT 71 56 69 56 70 / 0 0 0 0 10 COTULLA 85 45 84 51 80 / 0 0 0 0 0 KINGSVILLE 83 52 81 52 76 / 0 0 0 0 0 NAVY CORPUS 71 59 71 57 71 / 0 0 0 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GH/77...AVIATION
Hazardous weather outlook, Feb 11, 6:59 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 659 AM CST THU FEB 11 2016 TXZ229>234-239>247-121300- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 659 AM CST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OVER MUCH OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-121300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 659 AM CST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND TONIGHT OVER THE GULF WATERS. SOME SMALL CRAFT GUSTS MAY DEVELOP LATE TONIGHT OVER THE OUTER GULF WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.